Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have dry, sensitive and painful clitoris. What am I suffering from?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi. My clitoris is causing me a lot of pain. The area is very dry, red, and extremely sensitive. This has been going on for three days. This has happened before but never for this long. It feels like it's bruised, but I haven't had sex in over two years and I haven't masterbated in about two weeks. I've noticed that a small fleck of something white-ish sometimes gets lodged between my clitoris and clitoral hood, no matter how clean I keep the area. I haven't changed soaps, detergents, underwear, etc.
Posted Wed, 15 May 2013 in Women's Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

What I think is going on is a vulvar / peri-clitoral yeast infection. You are describing red inflamed skin with a whitish discharge. The risks that you have for this are:
1. It is an extremely common problem in women
2. You had prior burns of the area changed the skin to some extent
3. You recently started the nuvaring (this can predispose women to vaginal / vulvar yeast infections)
4. You are on Metformin - suggesting that you are either diabetic or pre-diabetic. In women with this condition, they are predisposed to yeast infections

The best way to treat this would be to ask your doctor for a prescription for 'diflucan'. It is a pill used to treat yeast infections. This is the most ideal way to treat it, but an over-the-counter yeast cream could also be used, applied sparingly to the area. Also, if you are able to take oral diflucan, a topical steroid cream could be used on the area to decrease inflammation. Call your doctor and see if they would prescribe diflucan. Also, if there is a poor response to any of these medication options, get in for an exam!

I hope that this helps. Please ask if you have additional questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor